MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. PINNACLE®; SET, I.V. FLUID TRANSFER

B. BRAUN AVITUM ITALY S.P.A. PINNACLE®; SET, I.V. FLUID TRANSFER
Catalog Number 2112342
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2013017 b.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun italy s.P.A.(manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.Additional attempts to receive the sample are being made.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: transfer set is leaking lipids into the other lines.No patient involvement.
 
Additional Manufacturer Narrative
Exemption number e2013017.(b)(4).The actual device involved in the reported incident was not returned for evaluation.A photo was provided, that showed a milky solution in a bag in comparison with a lipid solution and a clear solution in two additional bags.Without the actual sample a thorough sample analysis could not be performed and no specific conclusions can be drawn.Although no samples were provided for this report, one used set was received from a different batch number from the same user facility for evaluation under internal report number (b)(4).After flushing the set to remove any particulate that may have formed while the set was stored and transported, the set was flow tested and no issues were detected.The set was then dissected to evaluate the valve on the lead reported to be experiencing the backflow issue.No structural defects were found, and the valve met product specifications.Review of the device history record performed for the reported lot number did not reveal any abnormalities or nonconformances of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.If additional pertinent information becomes available a follow-up report will be filed.A form 3500a was filed for internal report (b)(4), under mfr report # 9681240-2018-00006.

Brand Name
PINNACLE®
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola 41037
IT  41037
MDR Report Key7635171
Report Number9681240-2018-00008
Device Sequence Number1754318
Product Code LHI
UDI-Device Identifier04046964200311
UDI-Public(01)04046964200311
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K041222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
Report Date (Section F) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number2112342
Device Lot Number17M12
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/31/2018
Device Age6 MO
Event Location Other
Date Report to Manufacturer08/10/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA08/10/2018